MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Model Number 414-151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable from facility.Device evaluation: the device was evaluated on 07 jan 2020 by a cross functional engineering team.The team noted visible damage to the turbo elite device, along with noting a visible kink and broken fibers 64.5cm from the device's distal tip.Using simulated laser light, visible red light was seen under the device's outer jacket.However, there was no breach in the outer jacket, therefore no unintended exposure to radiation.The inner lumen was tested due to a suspected breach in the inner lumen.Using a 20cc syringe filled with water, water entered the device's inner lumen and into the outer jacket of the device.The device's outer jacket was removed to more closely evaluate the inner lumen.With the outer jacket removed, there were visible broken fibers, and a discolored area present in the inner lumen caused from heat from the broken fibers in the area.The inner lumen showed water leaking through device, confirming a breach to the inner lumen of the device.The investigation concluded there was no outer jacket breach in the damaged area, but the device's inner lumen was breached in the damaged area.Due to the breach in the inner lumen, there is a potential of exposure to manufacturing materials from the breach in the inner lumen, although unlikely due to the small size of the inner lumen breach; therefore this report is being submitted for the potential of exposure to manufacturing materials that may have been present within the inner lumen.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a plaque lesion in the right mid peroneal artery.During use of the spectranetics turbo elite device, the physician reported that the device was difficult to advance over the guide wire being used in the procedure.The scrub tech noticed laser light coming from the side of the turbo elite device's working length.The device was removed and a new turbo elite device was used to complete the laser atherectomy without any further issues.The patient was successfully treated with no reported injury.This event is being reported due to the potential for exposure to manufacturing materials.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9564154
Report Number1721279-2020-00002
Device Sequence Number14025167
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)211005(10)FAY19J26A
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY19J26A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2019
Initial Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005